Am 24 yrs old female sufferring from hair loss since 2 yrs. Recently my dermatologist suggested Tugaine(minoxidil 2%) solution twice a day. I ve began to notice that my hair has started falling off from the roots right from my first application.Its just 2 days since i ve started using this solution.Am also worried about using this cause,i read in the forums that minoxildil works only for about a year and then the regrown hairs will start shedding making the appearance much worse than before, immaterial of whether u continue using the solution or not. Could you pls suggest me whether its okay for me to continue the application or cease it immediately considering the damage it could do in the longer run. pls help!
It would be advisable to consult a skin specialist for this and then decide the cause and further plan of management.
A number of things can cause excessive hair loss. For example, about 3 or 4 months after an illness or a major surgery, you may suddenly lose a large amount of hair. This hair loss is related to the stress of the illness and is temporary.
Hormonal problems may cause hair loss. If your thyroid gland is overactive or underactive, your hair may fall out. This hair loss usually can be helped by treatment thyroid disease. Hair loss may occur if male or female hormones, known as androgens and estrogens, are out of balance. Correcting the hormone imbalance may stop your hair loss.
Many women notice hair loss about 3 months after they've had a baby. This loss is also related to hormones. During pregnancy, high levels of certain hormones cause the body to keep hair that would normally fall out. When the hormones return to pre-pregnancy levels, that hair falls out and the normal cycle of growth and loss starts again.
Some medicines can cause hair loss. This type of hair loss improves when you stop taking the medicine. Medicines that can cause hair loss include blood thinners (also called anticoagulants), medicines used for gout, medicines used in chemotherapy to treat cancer, vitamin A (if too much is taken), birth control pills and antidepressants.
Certain infections can cause hair loss. Fungal infections of the scalp can cause hair loss in children. The infection is easily treated with antifungal medicines.
Finally, hair loss may occur as part of an underlying disease, such as lupus or diabetes. Since hair loss may be an early sign of a disease, it is important to find the cause so that it can be treated.
Mam ,thank u for ur suggestions. But ur mail seems to be an auto generated one..not addressing my specific problem. In fact this seems to be the same reply tat has been given to all the people with hair fall problem. It would be more helpful if u could be relevant. Otherwise the purpose of the whole concept of customers writting here would have no meaning. Pls help with relevance.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.